Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Lipo and Trizivir
Oct 12, 2003

Doc. In the past couple of month I notice that my face is wasting, I think is because of the trizivir. I am poz since 1989 3,000VL 900CD4and it has been during the past 9mo. Would a med interuption help reverse the wasting/lipo? Thank you in advance for your help.

Response from Dr. Moyle

If I read this right you are on trizivir and have a detectable viral load and a high CD4 count. I think that if your CD 4 count has never been low (less than 200) in the past then it may well be a good idea to have a resistance test sample drawn and to take a treatment holiday both to prevent further evolution of viral resistance and to give your body some chance to recover from the changes which have recently begun. You can then reinitiate therapy when your CD 4 count has reached a range where current guidelines would encourage treatment initiation (somewhere between 200 and 350). Given your current CD 4 count this could be a number of years away!

Always discuss these matters with your doctor before you make a decision.

Best wishes

Graeme Moyle


Previous
Perisphinctal Fat Loss
Next
Combivir/Viread/Saqniavir/Ritonavir?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement